Jump to content

Photo

Breakout 4 Years After Accutane

accutane breakout adult acne diet

5 replies to this topic

#1 mikepepsi

mikepepsi

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 65
    Likes: 0
About Me
  • Gender:Male
  • Location:UNITED KINGDOM
  • Joined: 27-February 09

Posted 08 April 2014 - 04:21 PM

Hi all!

 

So ive been a long termer here and unfortuntately whilst Accutane has generally worked like a DREAM for me, I still have suffered intermittent breakouts. Don't get me wrong, these ive attributed to being a guy of a certain age, but my latest breakout is pretty epic.

 

No raised lumps or anything, but since accutane my acne has been comodenal to a point that i have almost like clogged pores that inflame on a very small level. Often, if i dont squeeze em, you can barely see they exist, but naturally I freak when i see clogged comodones and I try to unclog em.

 

Since accutane, my skin is FAR more prone to red marks, and accordingly right now i look very blotchy and uneven. I have been having a LOT of these clogged pores that turn into micro-zits and I am not quite sure why. My skin looks the worst right now than it has when i did accutane.

 

For the record, I had to stop accutane because it was causing my hair to fall out in significant volumes, was drying me out to a point that was considered abnormal and was also making me exhausted and depressed. I wanted to continue the course, but my doctor said we'd reached a stage that was "good enough" .

 

A couple of things I thing MAY have trigged this breakout.

 

1. I have been pretty stressed with work.

 

2. I have been under the weather / sick for almost four months now. I am seeing a doctor about what has caused such a long term affliction and shes told me it could be "post viral syndrome" which can make you run down for months.

 

I do look generally very tired and run down right now, but the dirty, patchy texture of my skin is not helping.

 

3. I have been travelling around with business and  staying in quite a few hotels lately, so different sheets and water, and recently joined a gym whos towels smell heavily of detergent. Perhaps this is a reaction as typically only non-bio works for me

 

4. I have recently significantly improved my diet. My breakout was sorta there before the diet shift, but has worsened significantly since i started regularly hitting the gym and more significantly, have reduced refined sugars and carbs heavily in my diet to replace with more natural, home cooked meals and eliminating milks and un-necessary hIgh GI foods. Crisps are gone, Chocolate is outta there.

 

5. Winter is progressing into Spring. Traditionally I have a rough time during seasonal changes skin wise.

 

6. I have changed up my skincare in recent weeks. My current skin texture is red, blotchy and very dry, and I moisturize with Dermalogica's Active Moist (which has always done an OK job - used it for years), but have recently come off of Olay Total Effects Touch of Sun which I had been using instead as i suspected it could be to blame.

 

I also had recently introduced Clarins for Men 3 in 1 Cleansing Scrub to my regime after having reasonable success in the past. Not sure if I should come off that?

 

 

So my question is

 

A. Whats the most likely cause of my breakout given the above criteria

B. My derm at the time back at uni told me I should be able to respond to acne products that hadnt worked previously after tane. Should I give some retanols a go? I am not able to use Salycylic acid as it breaks me out, but Benzoyl Peroxide typically works pretty well...but should I try and visit another derm for advice now?

 



And C. Is a detox for your skin, purging, really a thing?



#2 mikepepsi

mikepepsi

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 65
    Likes: 0
About Me
  • Gender:Male
  • Location:UNITED KINGDOM
  • Joined: 27-February 09

Posted 11 April 2014 - 04:08 PM

Bump



#3 Miss Soloist

Miss Soloist

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 173
    Likes: 32
About Me
  • Gender:Female
  • Location:UK
  • Joined: 24-October 12

Posted 27 April 2014 - 05:41 PM

Hey, I'm sorry to hear you've relapsed. My dermatologist told me that relapse can happen many years after taking Roaccutane for any given reason. My advice to you would be don't beat yourself up or focus in on the plethora of reasons that have made you breakout but try and take a very pragmatic approach.

Make a plan of action.

I would go back to your dermatologist and look at what options you have for treatment. Take professional advice about your condition and take it from there.

It may be that you can take Roaccutane but at a modified/lower dosage to push you back into remission and avoid any bad side effects. You may even find that you don't have the same reaction this time around.


Finished Roaccutane!


#4 valleygurl

valleygurl

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Likes: 1
About Me
  • Gender:Female
  • Joined: 15-January 13

Achievements

     

Posted 29 April 2014 - 11:11 PM

Well at least u had years of good skin before ur relapse. I relapsed 6months after accutane and I just started my second course. Maybe trying retin a micro or epiduo. If no success then go back for accutane. Good luck :)

#5 Francopld

Francopld

    Cool Argentinian Dude

  • Veteran Members
  • Posts & Likes
    Posts: 180
    Likes: 26
About Me
  • Gender:Male
  • Location:Argentina
  • Interests:Film maker, Video Edition
  • Joined: 30-March 14

Posted 30 April 2014 - 07:02 PM

Sorry for disturbing your thread theme but,when you were in your accutane curse,did it help with existing comedonal acne ?



#6 valleygurl

valleygurl

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Likes: 1
About Me
  • Gender:Female
  • Joined: 15-January 13

Achievements

     

Posted 30 April 2014 - 07:26 PM

In my experience accutane worked on all my acne white heads, cyst, and comedonal. But months after accutane my cystic acne came back not the others. That's why I'm on a second course. Hopefully second time is the charm for me.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users